Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Weak $ P$-points in Čech-Stone compactifications


Author: Jan van Mill
Journal: Trans. Amer. Math. Soc. 273 (1982), 657-678
MSC: Primary 54D35; Secondary 54D40
DOI: https://doi.org/10.1090/S0002-9947-1982-0667166-3
MathSciNet review: 667166
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a nonpseudocompact space which is either nowhere ccc or nowhere of weight $ \leqslant {2^\omega }$. Then $ \beta X - X$ contains a point $ x$ which is a weak $ P$-point of $ \beta X$, i.e. if $ F \subset \beta X - \{ x\} $ is countable, then $ x \notin \bar F$. In addition, under MA, if $ X$ is any nonpseudocompact space, then $ \beta X - X$ contains a point $ x$ such that whenever $ F \subset \beta X - \{ x\} $ is countable and nowhere dense, then $ x \notin \bar F$.


References [Enhancements On Off] (What's this?)

  • [B] M. G. Bell, Compact ccc non-separable spaces of small weight, Topology Proc. 5 (1980), 11-25. MR 624458 (83f:54027)
  • [CS] S. B. Chae and J. H. Smith, Remote points and $ G$-spaces, Topology Appl. 11 (1980), 243-246. MR 585269 (81m:54037)
  • [C] W. W. Comfort, Ultrafilters: some old and some new results, Bull. Amer. Math. Soc. 83 (1977), 417-455. MR 0454893 (56:13136)
  • [vD$ _{1}$] E. K. van Douwen, Why certain Čech-Stone remainders are not homogeneous, Colloq. Math. 41 (1979), 45-52. MR 550626 (80i:54029)
  • [vD$ _{2}$] -, Homogeneity of $ \beta G$ (if $ G$ is a topological group), Colloq. Math. 41 (1979), 193-199. MR 591923 (82a:22004)
  • [vD$ _{3}$] -, Remote points, Dissertationes Math. (to appear).
  • [vDvM$ _{1}$] E. K. van Douwen and J. van Mill, Spaces without remote points, Pacific J. Math. (to appear). MR 688408 (84d:54046)
  • [vDvM$ _{2}$] -, (in preparation).
  • [vDvM$ _{3}$] -, $ \beta \omega - \omega $ is not first order homogeneous, Proc. Amer. Math. Soc. 81 (1981), 503-504. MR 597672 (81m:54039)
  • [D] A. Dow, Weak $ P$-points in compact ccc $ F$-spaces, Trans. Amer. Math. Soc. (to appear). MR 637709 (83b:54028)
  • [DvM] A. Dow and J. van Mill, On nowhere dense ccc $ P$-sets, Proc. Amer. Math. Soc. 80 (1980), 697-700. MR 587958 (82a:54032)
  • [F] Z. Frolik, Non-homogeneity of $ \beta P\backslash P$, Comment. Math. Univ. Carolin. 8 (1967), 705-709. MR 0266160 (42:1068)
  • [GH] L. Gillman and M. Henriksen, Rings of continuous functions in which every finitely generated ideal is principal, Trans. Amer. Math. Soc. 82 (1956), 366-391. MR 0078980 (18:9d)
  • [GJ] L. Gillman and M. Jerison, Rings of continuous functions, Van Nostrand, Princeton N. J., 1960. MR 0116199 (22:6994)
  • [J] I. Juhász, Cardinal functions in topology, Math. Centre Tracts No 34, Amsterdam, 1975.
  • [K$ _{1}$] K. Kunen, Ultrafilters and independent sets, Trans. Amer. Math. Soc. 172 (1972), 299-306. MR 0314619 (47:3170)
  • [K$ _{2}$] -, Weak $ P$-points in $ {N^ \ast }$, Colloq. Math. Soc. János Bolyai, vol. 23, Topology (Budapest, 1978), pp. 741-749.
  • [vM$ _{1}$] J. van Mill, Weak $ P$-points in compact $ F$-spaces, Topology Proc. 4 (1979), 609-628. MR 598298 (82d:54042)
  • [vM$ _{2}$] -, Sixteen topological types in $ \beta \omega - \omega $, Topology Appl. 13 (1982), 43-57. MR 637426 (83c:54036)
  • [vM$ _{3}$] -, A remark on the Rudin-Keisler order of ultrafliters, Houston J. Math. (to appear). MR 699055 (84h:54023)
  • [vMM] J. van Mill and C. F. Mills, A topological property enjoyed by near points but not by large points, Topology Appl. 11 (1980), 199-209. MR 572374 (81e:54024)
  • [M] C. F. Mills, An easier proof of the Shelah $ P$-points independence theorem, Trans. Amer. Math. Soc. (to appear).
  • [N] S. Negrepontis, Absolute Baire sets, Proc. Amer. Math. Soc. 18 (1967), 691-694. MR 0214031 (35:4883)
  • [W] E. Wimmers, The Shelah $ P$-point independence theorem, Israel J. Math, (to appear). MR 728877 (85e:03118)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54D35, 54D40

Retrieve articles in all journals with MSC: 54D35, 54D40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0667166-3
Keywords: Čech-Stone compactification, weak $ P$-point, homogeneous
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society